MAUDE Adverse Event Report: ENCORE MEDICAL L.P RSP HUM SOCKET INSERT, 36MM +4MM, SEMI; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ENCORE MEDICAL L.P RSP HUM SOCKET INSERT, 36MM +4MM, SEMI; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number 508-01-436
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Complaint - due to an expired implant was implanted into a patient.
 
Additional Manufacturer Narrative
The agent reported that (an expired implant was implanted into a patient in the (b)(6)hospital today.) this event occurred during surgery, near the patient.Significant adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The implant was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.Rma examination: the reported expired device has been implanted; agencies are required to verify information on the packaging prior to use.No further evaluation can be made for this event.This customer complaint will be closed.Review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of this instrument.Complaint database review showed nineteen previous complaints but there were no indications that this instrument has a design or material deficiency.S206- sterility expired, 19 the root cause of this complaint is likely due to the surgeon and/or the rep not identifying the expiration date of the device and implanted an expired device.

Brand Name
RSP HUM SOCKET INSERT, 36MM +4MM, SEMI
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key19103054
Report Number1644408-2024-00506
Device Sequence Number12598548
Product Code PHX
UDI-Device Identifier00888912144292
UDI-Public00888912144292
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2024
Device Catalogue Number508-01-436
Device Lot Number923F1926
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Initial Report FDA Received Date04/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown